MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL SNARE SD-400

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
In the literature titled ¿risk factors of delayed bleeding after cold snare polypectomy for colorectal polyps: a multicenter study,¿ patients experienced delayed bleeding (db) after cold snare polypectomy (csp) procedures using olympus devices.Case with patient identifier (b)(6) reports pcf-q260azi.Case with patient identifier (b)(6) reports pcf-q260ai.Case with patient identifier (b)(6) reports pcf-h290i.Case with patient identifier (b)(6) reports pcf-h290zi.Case with patient identifier (b)(6) reports cf-hq290i.Case with patient identifier (b)(6) reports sd-210l-10.Case with patient identifier (b)(6) reports sd-400u-10.Study background/aim: delayed bleeding (db) rarely occurs after cold snare polypectomy (csp) for colorectal polyps, but no large-scale studies have investigated this.The study evaluated the rate, characteristics, and risk factors of db of csp.Methods: a multicenter retrospective study at 10 japanese institutions.A total of 18,007 patients underwent csp for colorectal polyps = 10 mm in size from march 2015 to september 2019, and cases of db (db group) were analyzed for the rate, antithrombotic drugs, polyp size, morphology, location, and risk factors.As a control, 269 non-bleeding cases (non-db group) with 606 polyps who underwent csp at the same 10 facilities in the 2-week study period were extracted.Results: 26 db cases were analyzed with 28 lesions, and the total db rate was 0.14% (26/18,007).The db group had significantly higher rates of using antiplatelets (42.3% vs.13.0%, p < 0.001) and anticoagulants (19.2% vs.2.6%, p = 0.002), and significantly higher rates of polyp size = 5 mm (67.9% vs.45.2%, p = 0.015), rectal lesion (25.0% vs.6.6%, p = 0.003), and polypoid lesion (89.3% vs.55.3%, p < 0.001) than the non-db group.A multivariate analysis (odds ratio; 95% confidence interval) for patient characteristics showed antiplatelet use (4.521; 1.817¿11.249, p = 0.001) and anticoagulant use (7.866; 20.63¿29.988, p = 0.003) as independent risk factors for db.Polyp size = 5 mm (3.251; 1.417¿7.463, p = 0.005), rectal lesion (3.674; 1.426¿9.465, p = 0.007), and polypoid lesion (7.087; 20.81¿24.132, p = 0.002) were also risk factors for lesion characteristics.Conclusion: the rate of db was 0.14% and antithrombotic drug use, polyp size, location, and morphology were related to it.In all db cases, endoscopic clipping was performed to achieve hemostasis.There were no cases who received blood transfusion.Db occurred 0¿5 days after csp, with an average of 1.6 ± 1.3 days later.Db most frequently occurred on the first day after csp (57.7%).There is no report of olympus device malfunction described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.See update in g2.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13949622
Report Number8010047-2022-05300
Device Sequence Number20461555
Product Code FDI
UDI-Device Identifier04953170396694
UDI-Public04953170396694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-10
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown